Alert archive / California / Wind Advisories in 2006
Wind Advisory 9, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 15, 2006, 3:20 AM PST for San Bernardino County, California. It took effect at Feb 15, 2006, 10:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 15, 2006, 3:20 AM PST (11:20 UTC)
- In effect from
- Feb 15, 2006, 10:00 AM PST
- Expired
- Feb 15, 2006, 9:46 AM PST
- In force
- Issued by
- NWS San Diego, CA
County San Bernardino County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 11.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3938 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 151120 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 320 AM PST WED FEB 15 2006 CAZ060-151930- /O.NEW.KSGX.WI.Y.0009.060215T1800Z-060216T0600Z/ APPLE AND LUCERNE VALLEYS- 320 AM PST WED FEB 15 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. STRONG ONSHORE FLOW WILL CREATE GUSTY WEST WINDS THIS AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MACKECHNIE
1 follow-up statement
000 WWUS76 KSGX 151746 RRA NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 817 AM PST WED FEB 15 2006 CAZ060-160000- /O.UPG.KSGX.WI.Y.0009.060215T1800Z-060216T0600Z/ /O.NEW.KSGX.HW.W.0003.060215T1617Z-060216T0600Z/ APPLE AND LUCERNE VALLEYS- 817 AM PST WED FEB 15 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THIS HIGH WIND WARNING REPLACES THE WIND ADVISORY. STRONG WINDS ALOFT COMBINED WITH STRONG ONSHORE FLOW WILL CREATE GUSTY WEST WINDS FROM 30 TO 40 MPH WITH GUSTS TO 70 MPH AT TIMES.THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITIES TO LESS THAN A HALF MILE AT TIMES. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ055-160000- /O.NEW.KSGX.HW.W.0003.060215T1617Z-060216T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS- 817 AM PST WED FEB 15 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. STRONG WINDS ALOFT COMBINED WITH STRONG ONSHORE FLOW WILL CREATE GUSTY WEST WINDS FROM 30 TO 40 MPH WITH GUSTS TO 70 MPH AT TIMES. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL DECREASE TONIGHT. $$ CAZ056-058-160000- /O.NEW.KSGX.WI.Y.0010.060215T1617Z-060216T0600Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 817 AM PST WED FEB 15 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. STRONG WINDS ALOFT COMBINED WITH STRONG ONSHORE FLOW WILL CREATE GUSTY WEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO 50 MPH TODAY. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. THE WINDS WILL DECREASE TONIGHT. $$ CAZ061-062-160000- /O.NEW.KSGX.WI.Y.0010.060215T1617Z-060216T0600Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 817 AM PST WED FEB 15 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. STRONG WINDS ALOFT COMBINED WITH STRONG ONSHORE FLOW WILL CREATE GUSTY WEST WINDS FROM 20 TO 30 MPH WITH GUSTS TO 50 MPH TODAY. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. BLOWING DUST AND SAND WILL REDUCE VISIBILITIES TO LESS THAN A HALF MILE AT TIMES. THE WINDS WILL DECREASE TONIGHT. $$ MOEDE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 14, 9:30 PM PST, 5 hours 50 minutes earlier.
Area forecast discussion, Feb 14, 9:30 PM PST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PST TUE FEB 14 2006 .SYNOPSIS...UPPER LEVEL LOW PRESSURE WILL BRING MORE CLOUDS AND COOLER DAYS THROUGH THE WEEKEND. LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS AT TIMES WITH THE STRONGEST WINDS WEDNESDAY. DRIZZLE OR A FEW LIGHT SHOWERS COULD DEVELOP OVER AND WEST OF THE MOUNTAINS WEDNESDAY MORNING. THERE WILL ALSO BE A CHANCE OF SHOWERS THIS WEEKEND. WEAK OFFSHORE FLOW WILL BRING FAIR WEATHER WITH WARMER DAYS BUT COLDER NIGHTS EARLY NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. THERE HAS BEEN A DRAMATIC PATTERN CHANGE WITH STRONG ONSHORE FLOW REPLACING THE OFFSHORE FLOW OF THE PAST SEVERAL DAYS. THERE WAS A STRONG EDDY IN THE COASTAL WATER WITH STRATUS MOVING INLAND THIS EVENING. THE 00Z NKX SOUNDING HAD AN INVERSION BASED NEAR 1800 FT...BUT IT HAS LIFTED SINCE THEN. COOLER THROUGH THE COLUMN...ESPECIALLY IN THE LOW LEVELS. STRONG ONSHORE GRADIENTS AND TRENDS WITH ABOUT 7 MB SAN-IPL AND 11 MB SAN-TPH. THE MARINE LAYER WILL CONTINUE TO DEEPEN TONIGHT IN RESPONSE TO THE DEEPENING UPPER TROUGH AND EDDY. THERE COULD BE DRIZZLE OR EVEN A FEW LIGHT SHOWERS WED FROM THE DEEP MARINE LAYER AND TROUGHING ALOFT. THE COLDER AIR ALOFT WILL BREAK UP THE MARINE LAYER FOR A REVERSE CLEARING PATTERN WED AFTERNOON AND PARTLY CLOUDY SKIES THU AND FRI. COOLER WED THEN SLIGHTLY WARMER THU AND FRI. THE WINDS ALOFT AND STRONG ONSHORE GRADIENTS WILL CAUSE LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS WED. THE WINDS WILL GET LOCALLY NEAR ADVISORY STRENGTH. LONGER RANGE PROGS INDICATE A SHORT WAVE WILL ROTATE THROUGH BRINGING MORE CLOUDS...COOLING AND A SMALL CHANCE OF SHOWERS THIS WEEKEND. THE WINDS WILL ALSO INCREASE AGAIN IN THE MOUNTAINS AND DESERTS. DRY FLOW ALOFT WITH WEAK OFFSHORE SURFACE GRADIENTS EARLY NEXT WEEK FOR MOSTLY CLEAR SKIES...WARMER DAYS AND COLDER NIGHT. HOWEVER...LONGER RANGE PROGS REMAIN INCONSISTENT AND STILL HAVE LOW CONFIDENCE IN THE DETAILS. && .AVIATION... A COASTAL EDDY IS RAPIDLY DEEPENING THE MARINE LAYER THIS EVENING. LATEST PIREPS AND ACARS SOUNDINGS PUT THE TOP NEAR 3K FT MSL. WOULD NOT BE SURPRISED TO SEE IT CLIMB ANOTHER 2K FT BY MORNING TO BLANKET THE COASTAL SLOPES. GENERALLY EXPECT MVFR CIGS AND VFR VIS...EXCEPT ON THE COASTAL SLOPES WHICH ARE LIKELY TO BE OBSCURED...AND IN AREAS OF LIGHT RAIN OR DRIZZLE...WHERE POCKETS OF IFR CIGS/VIS ARE POSSIBLE. BY WED AFTERNOON THE CIGS MAY RISE ABOVE 3K FT ON THE COAST...BUT SHOULD REMAIN 3K FT OR BELOW FARTHER INLAND. INCREASING FLOW ABOVE 5K FT WILL CREATE AREAS OF TURBULENCE AND ASSOCIATED UPDRAFTS AND DOWNDRAFTS IN THE VICINITY OF THE MOUNTAINS AND DOWNWIND AS W FLOW OF 25 TO 35 KT DEVELOPS WED. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY FOR SAN DIEGO COUNTY COASTAL AREAS...SEE LAXCFWSGX. SMALL CRAFT ADVISORY FOR THE OUTER WATERS WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING...SEE LAXCWFSGX FOR DETAILS. && PUBLIC...ATKIN AVIATION...JAD
Hazardous weather outlook, Feb 14, 2:30 PM PST, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PST TUE FEB 14 2006 CAZ043-151200- SAN DIEGO COUNTY COASTAL AREAS- 230 PM PST TUE FEB 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN DIEGO COUNTY COASTAL AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY. HIGH SURF ADVISORY FOR LARGE SWELL...HIGH SURF...STRONG RIP CURRENTS...SEE LAXCFWSGX. WEDNESDAY AND THURSDAY. CAZ055-056-057-058-060-061-062-151200- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 230 PM PST TUE FEB 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAIN AND DESERT AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY. MODERATE TO STRONG AND GUSTY WINDS... WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MM NNNN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 8:17 AM PST | High Wind Warning | SGX | San Bernardino | 12 hr |
| Feb 15, 8:17 AM PST | Wind Advisory | SGX | Riverside, San Diego | 12 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.